Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 20, 2001, 7:03 PM EDT for Rutland County, Vermont. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2001, 7:03 PM EDT (23:03 UTC)
- Expired
- Aug 20, 2001, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Rutland County, VT
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
686 WUUS51 KBTV 202304 SVRBTV VTC021-210000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 703 PM EDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTLAND COUNTY IN VERMONT * UNTIL 800 PM EDT * AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF WELLS VERMONT...MOVING EAST AT AROUND 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PAWLET AND POULTNEY AROUND 710 PM EDT NEAR MIDDLETOWN SPRINGS AROUND 720 PM EDT NEAR DANBY AROUND 730 PM EDT NEAR WALLINGFORD AROUND 740 PM EDT NEAR SHREWSBURY AROUND 750 PM EDT NEAR MOUNT HOLLY AROUND 800 PM EDT * OTHER LOCATIONS IN THE WARNING INCLUDE WEST RUTLAND...WELLS... WALLINGFORD...SOUTH WALLINGFORD...SHREWSBURY...POULTNEY... PITTSFORD...PAWLET...MT. HOLLY...MIDDLETOWN SPRINGS...MENDON... CHITTENDEN AND CASTLETON WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO... OR YOUR CABLE TELEVISION PROVIDER FOR WEATHER UPDATES. .END $$ MURRAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:12 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 20, 3:12 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 312 PM EDT MON AUG 20 2001 UPPER LOW TO WEST OF FA...WITH DRY SLOT IN WATER VAPOR PUSHING UP THROUGH CENTRAL NY AND APPROACHING FCST AREA. SHOWERS AND THUNDERSTORMS FIRED EARLIER THIS AFTERNOON IN ST. LAWRENCE COUNTY AND HAVE MOVED INTO FRANKLIN COUNTY NY. APPEARS TO BE ALONG INTERFACE OF MARITIME EASTERLY FLOW THAT HAS PUSHED ALL THE WAY INTO THE ADIRONDACKS...AND SWLY SFC FLOW ROTATING AROUND SFC LOW. TONIGHT...WARMER AIR FROM SW TO PUSH NE...AND PASS THROUGH FA AS A WMFNT OVERNIGHT...WHILE ALOFT ANOTHER VORT MAX ROTATES AROUND THE UPPER LOW. CAPES OFF 12Z MDL RUN NOT QUITE AS IMPRESSIVE AS WHAT THE 00Z RUN WAS SHOWING...WTH ETA CAPES MAXING OUT AT A RESPECTABLE 750- 1000 J/KG THIS EVENING. WE REMAIN UNDER INFLUENCE OF UPPER LOW THRU LATE TUES...AS ANOTHER SFC BNDRY PASSES THROUGH LATE TUESDAY SHIFTING WINDS TO W. LEFT CHC SHOWERS/TSTMS IN FOR TUESDAY INTO EARLY TUESDAY NIGHT. WK RIDGING BUILDS IN THROUGH MOST OF EXTENDED. ON THURSDAY AVN HAS A MESO SIZED LOW PRESSURE SYSTEM MOVING ACROSS AREA. NOT QUITE SURE WHAT TO MAKE OF IT...TOO SMALL TO BE A SYNOPTIC SYSTEM...AND IT LOOKS LIKE THE AVN WORKS UP AN MCS...THEN HOLDS ON TO THE CONVECTIVE FEEDBACK AND BRINGS IT THROUGH NEW ENGLAND. TEMPS...LITTLE CHANGE TO TEMPS FROM PREVIOUS FORECAST. WORK ZONES ALREADY OUT. .BTV...NONE. HANSON
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.